i have had the mirena contraceptive coil fitted now for 1 week and am having pains all around my lower abdomin, sides & lower back, also had a bit of bleeding. is this normal or should i seek advice from GP?


Hi Emmac123, One of the

Hi Emmac123,

One of the uncommon side effects is Pelvic and/or abdominal pain. Bleeding is not a side effect. A little spotting is normal. However, I would consult your doctor just to be sure. There is also the slim chance that it was inserted wrong or it has become embedded in the uterine wall.

If the pain is severe and bleeding heavy you should visit your local emergency room.

Best of Luck,
TammyM

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.

randomness